Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

April 30, 2012Crockett County, Tennessee

NWS Memphis, TN issued this special weather statement at Apr 30, 2012, 3:03 PM CDT for Crockett County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2012, 3:03 PM CDT (20:03 UTC)
Expired
Apr 30, 2012, 3:45 PM CDT
In force
42 min
Issued by
NWS Memphis, TN

County Crockett County, TN

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS84 KMEG 302003
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT MON APR 30 2012

TNZ020-021-050>052-302045-
CARROLL TN-CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
303 PM CDT MON APR 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BELLS AT 304 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN CARROLL...CROCKETT...GIBSON...HAYWOOD AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...JACKSON AND MILAN...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3606 8872 3568 8861 3553 8918 3581 8920
TIME...MOT...LOC 2004Z 238DEG 36KT 3572 8906

$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 30, 12:57 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 12:57 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT MON APR 30 2012

.PREV DISCUSSION... /ISSUED 1033 AM CDT MON APR 30 2012/

UPDATE...MORNING UPDATE

DISCUSSION...
CONVECTION CONTINUES TO OUR WEST ACROSS MUCH OF CENTRAL AND
WESTERN ARKANSAS. MID MORNING TEMPERATURES ARE ALREADY NEAR 80
DEGREES ACROSS THE MIDSOUTH. EXPECTING ABOUT ANOTHER 8-10 DEGREES
OF WARMING DESPITE THE CLOUD COVER. RAISED HIGHS 2-3 DEGREES
ACROSS MOST OF THE AREA.

RAIN AND THUNDERSTORMS WILL CONTINUE TO SHIFT EAST...AND SHOULD
BEGIN TO DEVELOP ACROSS THE MIDSOUTH WITHIN THE NEXT COUPLE OF
HOURS. THE SEVERE THREAT LOOKS MARGINAL...BUT CERTAINLY NON-
ZERO. LARGE HAIL IS THE GREATEST THREAT...ALTHOUGH LOCALIZED
DAMAGING WIND FROM WET MICROBURSTS ALSO LOOKS POSSIBLE.

30/SIRMON

&&

.PREV DISCUSSION... /ISSUED 620 AM CDT MON APR 30 2012/

THE UPPER LEVEL RIDGE OF HIGH PRESSURE THAT HAS PERSISTED ACROSS
THE MID SOUTH OVER THE PAST COUPLE OF DAYS WILL BREAK DOWN SOME
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA TODAY. THIS SHOULD
OCCUR AS A MID LEVEL SHORTWAVE EVIDENT OVER OKLAHOMA THIS MORNING
EJECTS EAST-NORTHEASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY BY
THIS EVENING. WEAK MID LEVEL FORCING/COOLING ALOFT SHOULD HELP TO
WEAKEN THE CAPPING INVERSION OVER NORTHWESTERN PORTIONS OF THE
FORECAST AREA RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS
DEVELOPING OVER THESE LOCATIONS LATER THIS AFTERNOON AND
PERSISTING INTO THIS EVENING. THE GREATEST CONVECTIVE POTENTIAL
SHOULD REMAIN NORTH OF INTERSTATE 40 AND WEST OF THE MISSISSIPPI
RIVER...WITH THE SUBSIDENCE INVERSION HOLDING STRONG ACROSS AREAS
FURTHER SOUTH AND EAST HELPING TO LIMIT CONVECTIVE DEVELOPMENT IN
THESE LOCATIONS. THE AIRMASS ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA SHOULD BECOME MODERATELY UNSTABLE THIS AFTERNOON
WITH MLCAPE IN EXCESS OF 2000 J/KG...LI/S BETWEEN -4C AND
-6C...AND MID LEVEL LAPSE RATES BETWEEN 6.5-7.0 C/KM. IN
ADDITION...DEEP LAYER SHEAR SHOULD INCREASE TO AROUND 40 KTS OVER
NORTHERN PORTIONS OF THE MID SOUTH IN ASSOCIATION WITH A MID LEVEL
JET STREAK MOVING ALONG THE SOUTHERN PERIPHERY OF THE SHORTWAVE.
THIS SHEAR IN COMBINATION WITH THE MODERATE INSTABILITY AND WEAK
FORCING ALOFT SHOULD ALLOW FOR A FEW STORMS TO REACH SEVERE LIMITS
THIS AFTERNOON INTO THIS EVENING. EXPECT SCATTERED MULTICELL
CLUSTERS AS WELL AS A FEW SUPERCELL STORMS ACROSS AREAS NORTH OF
INTERSTATE 40/WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. ANY
SEVERE STORM THAT DEVELOPS TODAY WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL. TEMPERATURES WILL ONCE
AGAIN BE VERY WARM...WELL INTO THE 80S...ACROSS MUCH OF THE MID
SOUTH.

ANY RESIDUAL CONVECTION SHOULD PERSIST WELL INTO THE EVENING HOURS
AND MOVE EASTWARD BEFORE WANING AFTER MIDNIGHT AS THE SHORTWAVE
LIFTS TO THE NORTHEAST OF THE AREA. ANOTHER WEAKER SHORTWAVE WILL
TAKE THE SAME PATH AS TODAYS AND WILL INTERACT WITH AN UNSTABLE
AIRMASS AND RESIDUAL OUTFLOW BOUNDARIES TO RESULT IN ADDITIONAL
SCATTERED STORMS ON TUESDAY OVER NORTHERN SECTIONS. DEEP LAYER
SHEAR IS NOT AS IMPRESSIVE...THEREFORE ANY CONVECTION THAT
DEVELOPS SHOULD REMAIN RATHER DISORGANIZED. A STRONG PULSE TYPE
STORM CANNOT BE RULED OUT THOUGH ON TUESDAY.

THE UPPER RIDGE WILL RE-STRENGTHEN OVER THE MID SOUTH FOR WEDNESDAY
WITH DRY CONDITIONS AND EVEN SLIGHTLY WARMER TEMPERATURES. DEEPER
TROPICAL MOISTURE WILL ATTEMPT TO ADVECT NORTHWARD FROM THE GULF
OF MEXICO ON THURSDAY. THIS ADDITIONAL MOISTURE ALONG WITH STRONG
HEATING BOTH THURSDAY AND FRIDAY AFTERNOON MAY RESULT IN AN
UPSWING IN UNORGANIZED AIRMASS STORMS DURING PEAK HEATING AS THE
ATMOSPHERE BECOMES STRONGLY UNSTABLE AND MID LEVEL CAPPING IS
WEAKENED.

THE UPPER RIDGE WILL EXPAND AND STRENGTHEN FURTHER BY NEXT WEEKEND
BRINGING AN END TO AIRMASS INDUCED STORMS AND RESULTING IN
DRY...HOT...AND HUMID WEATHER. TEMPERATURES WILL LIKELY RISE TO
AROUND 90 INTO THE LOWER 90S ACROSS MUCH OF THE REGION WITH
SEASONABLY HIGH HUMIDITY PERSISTING. THIS MAY RESULT IN HEAT INDEX
VALUES RISING INTO THE MID AND UPPER 90S MAKING CONDITIONS FEEL
RATHER SUMMERLIKE FOR OUTDOOR ACTIVITIES. THE GOOD NEWS IS
CONDITIONS SHOULD REMAIN MOSTLY DRY. THE HOT AND DRY WEATHER
SHOULD CONTINUE INTO THE FIRST PART OF NEXT WEEK UNDER STRONG
UPPER LEVEL HIGH PRESSURE.

JLH

&&

.AVIATION...
18Z TAF CYCLE

MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. AN UPPER
LEVEL DISTURBANCE IS BEGINNING TO RESULT IN THE DEVELOPMENT OF
THUNDERSTORMS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
AT TAF ISSUANCE TIME. THIS DEVELOPMENT WILL CONTINUE AND EXPAND
EASTWARD ACROSS WEST TENNESSEE THROUGH THE AFTERNOON. SOME
REDUCTION IN ACTICITY IS EXPECTED EARLY THIS EVENING BEFORE THE
POSSIBILITY OF MORE STORMS NEAR AND NORTH AND WEST OF KJBR AFTER
01/06Z. BRIEF MVFR CONDITIONS ARE EXPECTED IN/NEAR ANY STORMS.

SOUTH WINDS BETWEEN 8-12 KTS WITH 18-25 KT GUSTS WILL BECOME LIGHT
AFTER 01/01Z...AND INCREASE TO AROUND 10 KTS AGAIN AFTER 01/14Z.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  88  69  89 /  30  20  10  10
MKL  65  87  65  89 /  30  30   0  10
JBR  65  87  66  88 /  40  30  10  10
TUP  66  89  65  89 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 30, 2:32 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT MON APR 30 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
232 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF NORTH
MISSISSIPPI EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. SOME STORMS
MAY BE STRONG CAPABLE OF PRODUCING LOCALIZED STRONG WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE
POSSIBLE ACROSS NORTHERN PORTIONS OF THE MID SOUTH ON TUESDAY AND
ACROSS THE ENTIRE FORECAST AREA DURING THE AFTERNOON HOURS OF BOTH
THURSDAY AND FRIDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME FOR
THE TUESDAY THROUGH SUNDAY TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

BRIEF SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHERN
PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 30, 2:35 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT MON APR 30 2012

TNZ002-003-019-020-048-302000-
WEAKLEY TN-DYER TN-GIBSON TN-LAUDERDALE TN-OBION TN-
235 PM CDT MON APR 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 3 MILES EAST OF UNION CITY TO 14 MILES WEST OF HALLS AT
234 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEA SIZED HAIL WAS REPORTED IN UNION CITY AT 230 PM.

PEOPLE IN DYER...GIBSON...LAUDERDALE...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR DYERSBURG...MARTIN AND UNION CITY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 8869 3622 8888 3600 8919 3587 8935
      3568 8975 3581 8972 3582 8970 3584 8972
      3590 8971 3588 8966 3590 8964 3593 8966
      3606 8944 3651 8898
TIME...MOT...LOC 1934Z 234DEG 33KT 3643 8898 3608 8935
          3583 8964

BORGHOFF
Special weather statement, Apr 30, 2:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT MON APR 30 2012

TNZ004-302030-
HENRY TN-
254 PM CDT MON APR 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER COTTAGE GROVE AT 254 PM CDT...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3630 8851 3637 8852 3646 8852 3651 8847
      3650 8805 3648 8805
TIME...MOT...LOC 1954Z 231DEG 31KT 3642 8845

BORGHOFF
Special weather statement, Apr 30, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT MON APR 30 2012

TNZ020-021-050>052-302045-
CARROLL TN-CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
303 PM CDT MON APR 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BELLS AT 304 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN CARROLL...CROCKETT...GIBSON...HAYWOOD AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...JACKSON AND MILAN...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3606 8872 3568 8861 3553 8918 3581 8920
TIME...MOT...LOC 2004Z 238DEG 36KT 3572 8906

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:35 PM CDTSpecial Weather StatementMEGDyer, Lauderdale25 min
Apr 30, 2:54 PM CDTSpecial Weather StatementMEGHenry36 min
Apr 30, 3:52 PM CDTSpecial Weather StatementMEGCarroll38 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.